Alert archive / Wyoming / River Flood Warnings in 2008

River Flood Warning 2, NWS Riverton, WY

May 22, 2008Johnson County, Wyoming

NWS Riverton, WY issued this river flood warning at May 22, 2008, 4:04 AM MDT for Johnson County, Wyoming. It took effect at May 22, 2008, 9:45 AM MDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 4:04 AM MDT (10:04 UTC)
In effect from
May 22, 2008, 9:45 AM MDT
Expired
May 23, 2008, 11:11 AM MDT
In force
25 hr
Issued by
NWS Riverton, WY
Flood severity
Minor

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock Creek near Buffalo (ROKW4).

Action stage
6.5 ft
Minor stage
7.5 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KRIW 221004
FLWRIW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
404 AM MDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN RIVERTON, WY HAS ISSUED A FLOOD 
WARNING FOR THE POWDER RIVER BASIN FOR LOCATIONS ALONG THE CLEAR 
CREEK...ROCK CREEK IN WYOMING...

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...


.UP TO AN INCH AND HALF OF RAIN HAS FALLEN OVER THE CLEAR CREEK AND 
ROCK CREEK WATERSHEDS IN THE LAST 6 TO 8 HOURS.  ANOTHER HALF INCH TO 
INCH OF RAIN IS EXPECTED BY NOON THURSDAY.

THE NEXT STATEMENT WILL BE ISSUED 10 AM THURSDAY MORNING.

AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER 
CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-222204-
/O.NEW.KRIW.FL.W.0001.080522T1004Z-080523T0012Z/
/BCCW4.3.ER.080522T0749Z.080522T0915Z.080522T1812Z.NR/
404 AM MDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLEAR CREEK AT BUFFALO
* FOR THE CLEAR CREEK BUFFALO, RECORD FLOODING IS OCCURRING, WITH A 
  STAGE OF 6.2 FEET MEASURED AT 03 AM THURSDAY.
* RECORD FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 6.3 FEET, WHICH
  IS 0.3 FEET ABOVE FLOOD STAGE.
* THE STAGE EXCEEDED THE FLOOD STAGE OF 6.0 FEET AT 02 AM THURSDAY.
* THE STAGE WILL CREST AROUND 6.5 FEET AT 04 AM THURSDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 1 PM THURSDAY.
* IMPACT...AT 7.1 FEET...RECORD STAGE. (CITY PARK GAGE).
* IMPACT...AT 7.0 FEET...ACCESS ROAD TO CITY PARK WILL BE TOTALLY 
  UNDER WATER. 
* IMPACT...AT 6.2 FEET...RECORD STAGE. (FROM OLD USGS GAGING STATION 4
  WSW UPSTREAM).
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  WATER ENTERING MOBILE HOME PARK
  0.3 MILE DOWNSTREAM. WATER BEGINS TO FLOW INTO CITY PARK. ACCESS 
  ROAD TO PARK WILL HAVE STANDING WATER ON IT..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.2 FEET 
  ON JUN 15 1963.

$$

WYC019-222204-
/O.NEW.KRIW.FL.W.0002.080522T1545Z-080522T2214Z/
/ROKW4.1.ER.080522T1545Z.080522T1600Z.080522T1614Z.NR/
404 AM MDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 7.3 FEET AT 01 AM THURSDAY.
* MINOR FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 7.5 FEET, WHICH 
  IS AT FLOOD STAGE.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 7.5 FEET AT 10 AM 
  THURSDAY.
* THE STAGE WILL CREST AROUND 7.5 FEET AT 10 AM THURSDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 10 AM THURSDAY.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING 1-2 MILES 
  DOWNSTREAM..
* IMPACT...AT 8.8 FEET...RECORD STAGE..
* IMPACT...AT 8.5 FEET...WATER MAY BE OVER LOW SPOTS OF ROAD ON EITHER
  SIDE OF BRIDGE..
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET 
  ON JUN 2 1944.

$$
5 follow-up statements
000 
WGUS85 KRIW 221329
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
729 AM MDT THU MAY 22 2008

...THE FLOOD WARNING CONTINUES FOR THE POWDER RIVER BASIN FOR 
LOCATIONS ALONG THE CLEAR CREEK...ROCK CREEK IN WYOMING...
AND PINEY CREEK IN WYOMING

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...
  ...PINEY CREEK NEAR STORY AFFECTING JOHNSON COUNTY

.JOHNSON COUNTY SHERIFF REPORTS FLOODING OF HOMES ALONG ROCK CREEK
WHERE ROCK CREEK FLOWS BELOW INTERSTATE 90.  VERY MINOR FLOODING HAS BEEN 
REPORTED ALON CLEAR CREEK IN BUFFALO. RIVER LEVELS NEAR THE NEW DAWN MOBILE HOME
PARK ARE BELOW FLOOD STAGE.

.TRAINED SPOTTER HAS ALSO REPORTED THAT PINEY CREEK SOUTH OF STORY IS OUT 
OF ITS BANKS.  

.ANOTHER HALF INCH OF RAIN HAS FALLEN OVER THE ROCK...PINEY...AND CLEAR CREEK
BASINS IN THE LAST 6 HOURS. EXPECT RAINFALL RATES TO TAPER OFF SOMEWHAT 
THORUGHOUT THIS MORNING AND INTO EARLY AFTERNOON.  ANOTHER PULSE OF MODERATE
TO HEAVY RAIN WILL MOVE OVER JOHNSON COUNTY LATE THIS AFTERNOON THROUGH 
THURSDAY NIGHT.

.EXPECT CLEAR CREEK AND ROCK CREEK TO SLOWLY RECEDE THIS MORNING WITH RENEWED
SHARP RISES LATE AFTERNOON INTO EARLY EVENING.

THE NEXT STATEMENT WILL BE ISSUED BY 10 AM THURSDAY MORNING.

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-230129-
/O.CON.KRIW.FL.W.0001.000000T0000Z-080523T2036Z/
/BCCW4.3.RS.080522T0749Z.080523T0700Z.080523T1436Z.NR/
729 AM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR THE CLEAR CREEK AT BUFFALO
* FOR THE CLEAR CREEK BUFFALO, MINOR FLOODING IS OCCURRING, WITH A 
  STAGE OF 6.1 FEET MEASURED AT 06 AM THURSDAY.
* RECORD FLOODING IS STILL FORECASTED, WITH A MAXIMUM STAGE OF 6.5 
  FEET, WHICH IS 0.5 FEET ABOVE FLOOD STAGE.
* THE STAGE EXCEEDED THE FLOOD STAGE OF 6.0 FEET AT 02 AM THURSDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE BY 8 AM THURSDAY.
* THE STAGE WILL RISE AGAIN ABOVE THE FLOOD STAGE OF 6.0 FEET AT 11 PM 
  THURSDAY.
* AT 6.0 WATER BEGINS TO FLOW OVER LOW LYING ARES IN CITY PARK. 
* IMPACT...AT 5.0 FEET...BANKFULL STAGE. .
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.2 FEET 
  ON JUN 15 1963.

$$

WYC019-222214-
/O.CON.KRIW.FL.W.0002.000000T0000Z-080522T2214Z/
/ROKW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
729 AM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 6.7 FEET AT 05 AM THURSDAY.
* THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY RECEDE TO 6.3 FEET BY 1PM THURSDAY.
* THE STAGE IS EXPECTED REACH FLOOD STAGE OF 7.5 FEET BY 8 TO 9 PM THURSDAY. 
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* IMPACT...AT 6.5 FEET...BANKFULL STAGE..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET 
  ON JUN 16 1962.

$$
000 
WGUS85 KRIW 221944
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
144 PM MDT THU MAY 22 2008

...THE FLOOD WARNING CONTINUES FOR THE POWDER RIVER BASIN FOR 
LOCATIONS ALONG THE CLEAR CREEK...ROCK CREEK IN WYOMING...

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...
  ...PINEY CREEK SOUTH OF STORY AFFECTING JOHNSON COUNTY...
  
.ADDIION AL ONE AND A HALF INCHES OF RAINFALL IS EXPECTED OVER THE CLEAR...
ROCK..AND PINEY CREEK WATERSHEDS LATE AFTERNOON INTO EARLY FRIDAY. 
ADDITIONAL SIGNIFICANT RISES ARE EXPECTED ALONG CLEAR...
...ROCK...AND PINEY CREEKS LATE TONIGHT. 

THE NEXT STATEMENT WILL BE ISSUED 7PM THURSDAY EVENING.

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-230744-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-080523T1808Z/
/BCCW4.3.RS.080522T0749Z.080523T0500Z.080523T1208Z.NR/
144 PM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR 
  THE CLEAR CREEK AT BUFFALO
* THE LATEST STAGE IS 5.9 FEET AT 12 PM THURSDAY.
* RECORD FLOODING IS STILL FORECASTED, WITH A MAXIMUM STAGE OF 7.0 
  FEET, WHICH IS 1.0 FEET ABOVE FLOOD STAGE.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 6.0 FEET AT 08 PM 
  THURSDAY.
* THE STAGE WILL CREST AROUND 7.0 FEET NEAR MIDNIGHT TONIGHT.  
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 06 AM FRIDAY.
* IMPACT...AT 7.1 FEET...RECORD STAGE. (CITY PARK GAGE).
* IMPACT...AT 7.0 FEET...ACCESS ROAD TO CITY PARK WILL BEGIN TO BE
  INUNDATED. WATER WILL BE ENTERING MOBILE HOME PARK 0.3 MILE DOWNSTREAM.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  MINOR FLOODING NEAR MOBILE HOME 
  0.3 MILE DOWNSTREAM. MINOR FLOODING AT CITY PARK. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON JUN 8 1997.

$$

WYC019-230744-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-080523T1349Z/
/ROKW4.2.RS.080522T0751Z.080523T0500Z.080523T0749Z.NR/
144 PM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR 
  THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 6.8 FEET AT 09 AM THURSDAY.
* MODERATE FLOODING IS STILL FORECASTED, WITH A MAXIMUM STAGE OF 8.3 
  FEET, WHICH IS 0.8 FEET ABOVE FLOOD STAGE.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 7.5 FEET AT 07 PM 
  THURSDAY.
* THE STAGE WILL CREST AROUND 8.3 FEET NEAR 11PM TONIGHT.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 02 AM FRIDAY.
* IMPACT...AT 8.8 FEET...RECORD STAGE..
* IMPACT...AT 8.5 FEET...WATER MAY BE OVER LOW SPOTS OF ROAD ON EITHER
  SIDE OF BRIDGE..
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* IMPACT...AT 6.5 FEET...BANKFULL STAGE..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET 
  ON JUN 15 1963.

$$
000 
WGUS85 KRIW 230225
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
825 PM MDT THU MAY 22 2008

...THE FLOOD WARNING CONTINUES FOR THE POWDER RIVER BASIN FOR 
LOCATIONS ALONG CLEAR CREEK...ROCK CREEK...AND
PINEY CREEK IN WYOMING...

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...
  ...PINEY CREEK SOUTH OF STORY AFFECTING JOHNSON COUNTY...

.ADDITIONAL INCH OF RAINFALL IS EXPECTED OVER THE PINEY...CLEAR...
AND ROCK CREEK WATERSHEDS IN THE NEXT 4 TO 5 HOURS. ROCK CREEK AND 
CLEAR CREEK ARE FORECASTED TO CREST EARLY FRIDAY MORNING.

THE NEXT STATEMENT WILL BE ISSUED AROUND MIDNIGHT FRIDAY.

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-231425-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-080523T2106Z/
/BCCW4.3.RS.080522T0749Z.080523T0900Z.080523T1506Z.NR/
825 PM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR THE CLEAR CREEK AT BUFFALO
* THE LATEST STAGE IS 5.6 FEET AT 06 PM THURSDAY.
* RECORD FLOODING IS STILL FORECASTED, WITH A MAXIMUM STAGE OF 6.8 
  FEET, WHICH IS 0.8 FEET ABOVE FLOOD STAGE.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 6.0 FEET AT 11 PM 
  THURSDAY.
* THE STAGE WILL CREST AROUND 6.8 FEET AT 03 AM FRIDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 09 AM FRIDAY.
* IMPACT...AT 7.1 FEET...RECORD STAGE. (CITY PARK GAGE).
* IMPACT...AT 7.0 FEET...ACCESS ROAD TO CITY PARK WILL BE PARTIALLY
  UNDER WATER. WATER WILL BE ENTERING MOBILE HOME PARK 0.3 MILE DOWNSTREAM.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  MINOR FLOODING NEAR MOBILE HOME PARK
  0.3 MILE DOWNSTREAM. WATER BEGINS TO FLOW INTO CITY PARK. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON JUN 8 1997.

$$

WYC019-231425-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-080523T1711Z/
/ROKW4.2.RS.080522T0751Z.080523T0900Z.080523T1111Z.NR/
825 PM MDT THU MAY 22 2008

* FLOOD WARNING CONTINUES FOR 
  THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 6.6 FEET AT 05 PM THURSDAY.
* MODERATE FLOODING IS STILL FORECASTED, WITH A MAXIMUM STAGE OF 8.5 
  FEET, WHICH IS 1.0 FEET ABOVE FLOOD STAGE.
* THE STAGE EXCEEDED THE FLOOD STAGE OF 7.5 FEET AT 02 AM THURSDAY.
* THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 7.5 FEET AT 12 AM 
  FRIDAY.
* THE STAGE WILL CREST AROUND 7.8 FEET AT 02 AM FRIDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 05 AM FRIDAY.
* IMPACT...AT 8.5 FEET...WATER MAY BE OVER LOW SPOTS OF ROAD ON EITHER
  SIDE OF BRIDGE..
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* IMPACT...AT 6.5 FEET...BANKFULL STAGE..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.8 FEET 
  ON JUN 8 1997.

$$
000 
WGUS85 KRIW 230713
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 AM MDT FRI MAY 23 2008

...THE FLOOD WARNING CONTINUES FOR THE POWDER RIVER BASIN FOR 
LOCATIONS ALONG THE CLEAR CREEK...ROCK CREEK...AND PINEY CREEK
IN WYOMING...

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...
  ...PINEY CREEK SOUTH OF STORY AFFECTING JOHNSON COUNTY 

.RAINFALL RATES HAVE DECREASED DRASTICALLY IN THE LAST FEW HOURS AND 
THE RAIN HAS CHANGED TO SNOW IN THE UPPER PARTS OF THE BASINS. THIS HAS
CAUSED DECREASED RUNOFF INTO THE ROCK...CLEAR...AND PINEY CREEK
WATERSHEDS. ONLY MINIMAL RAINFALL IS EXPECTED IN THE NEXT 12 HOURS. ALL
THREE CREEKS WILL FLUCTUATE NEAR CURRENT LEVELS AND SLOWLY RECEDE BY EARLY
FRIDAY AFTERNOON.  
  
THE NEXT STATEMENT WILL BE ISSUED AROUND 10 AM FRIDAY. 

PEOPLE SHOULD STILL CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-231600-
/O.CON.KRIW.FL.W.0001.000000T0000Z-080523T1600Z/
/BCCW4.3.RS.080522T0749Z.080522T0915Z.080522T1745Z.NR/
113 AM MDT FRI MAY 23 2008

* FLOOD WARNING CONTINUES FOR THE CLEAR CREEK AT BUFFALO
* THE LATEST STAGE IS 5.5 FEET AT 12 AM FRIDAY.
* THE STAGES ARE FORCAST TO FLUCTUATE AT CURRENT LEVELS NEAR FLOOD STAGE 
  THROUGH NOON FRIDAY.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  MINOR FLOODING NEAR MOBILE HOME PARK
  0.3 MILE DOWNSTREAM. MINOR FLOODING AT CITY PARK. 
* IMPACT...AT 5.0 FEET...BANKFULL STAGE. .
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.6 FEET 
  ON MAY 30 1999.

$$

WYC019-231600-
/O.CON.KRIW.FL.W.0002.000000T0000Z-080523T1600Z/
/ROKW4.1.RS.080522T0751Z.080522T0800Z.080522T0812Z.NR/
113 AM MDT FRI MAY 23 2008

* FLOOD WARNING CONTINUES FOR THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 6.9 FEET AT 9 PM THURSDAY.
* STAGE IS FORECAST TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY MORNING.
* STAGE IS FORECAST TO SLOWLY RECEDE BELOW FLOOD STAGE BY LATE FRIDAY 
  MORNING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* IMPACT...AT 6.5 FEET...BANKFULL STAGE..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.2 FEET 
  ON JUN 22 1964.

$$
JTFAHEY
000 
WGUS85 KRIW 231623
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1023 AM MDT FRI MAY 23 2008

...THE FLOOD WARNING CONTINUES FOR THE POWDER RIVER BASIN FOR 
LOCATIONS ALONG CLEAR CREEK...ROCK CREEK..AND PINEY CREEK IN WYOMING...

  ...CLEAR CREEK AT BUFFALO AFFECTING JOHNSON COUNTY...
  ...ROCK CREEK NEAR BUFFALO AFFECTING JOHNSON COUNTY...
  ...PINEY CREEK SOUTH OF BUFFALO AFFECTING JOHNSON COUNTY...

.TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS REPORT THAT PINEY AND ROCK
CREEKS ARE STILL FLOODING AT SEVERAL LOCATIONS.  CLEAR CREEK HAS
RECEDED VERY SLOWLY BUT IS STILL NEAR BAKKFULL STAGE.

.ANOTHER ROUND OF MODERATE RAINFALL IS EXPECTED OVER THE BASIN THIS
AFTERNOON WITH THE MODERATE RAIN LASTING TIL EARLY EVENING. ANOTHER HALF INCH
OF RAIN IS EXPECTED BY EARLY FRIDAY EVENING. SNOW LEVELS ARE STILL
PROJECTED TO STAY ABOVE 8000 FEET THROUGH THE DAY AND EARLY EVENING.

.EXPECT MINOR INCREASES IN RIVER LEVELS ALONG PINEY...ROCK...AND
CLEAR CREEK BY EARLY FRIDAY EVENING.

THE NEXT STATEMENT WILL BE ISSUED AROUND 3 PM FRIDAY AFTERNOON.

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

ADDITIONAL INFORMATION INCLUDING GRAPHICAL FORECASTS IS AVAILABLE AT:
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

WYC019-240000-
/O.CON.KRIW.FL.W.0001.000000T0000Z-080524T0000Z/
/BCCW4.3.ER.080522T0749Z.080522T0915Z.080522T1745Z.NR/
1023 AM MDT FRI MAY 23 2008

* FLOOD WARNING CONTINUES FOR THE CLEAR CREEK AT BUFFALO
* THE LATEST STAGE IS 5.1 FEET AT 09 AM FRIDAY.
* MINOR RISES ARE EXPECTED WITH STAGES REMAINING NEAR BANKFULL THROUGH
  EARLY FRIDAY EVENING.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  MINOR FLOODING NEAR MOBILE HOME PARK
  0.3 MILE DOWNSTREAM. MINOR FLOODING AT CITY PARK.
* IMPACT...AT 5.0 FEET...BANKFULL STAGE. .
* FLOOD HISTORY...THE LATEST CREST FORECAST COMPARES TO A PREVIOUS CREST 
  OF 5.3 FEET ON MAY 21 2005.

$$

WYC019-240000-
/O.CON.KRIW.FL.W.0002.000000T0000Z-080524T0000Z/
/ROKW4.1.RS.080522T0751Z.080522T0800Z.080522T0812Z.NR/
1023 AM MDT FRI MAY 23 2008

* FLOOD WARNING CONTINUES FOR THE ROCK CREEK NEAR BUFFALO
* THE LATEST STAGE IS 6.6 FEET AT 05 AM FRIDAY.
* MINOR RISES ARE EXPECTED WITH STAGES REMAINING NEAR BANKFULL THROUGH
  EARLY FRIDAY.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER APPROACHING BASE OF BRIDGE
  OF CO ROAD 80..
* IMPACT...AT 6.5 FEET...BANKFULL STAGE..
* FLOOD HISTORY...THE LATEST CREST FORECAST COMPARES TO A PREVIOUS CREST
  OF 7.2 FEET ON JUN 22 1964.

$$
JTFAHEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 22, 3:38 AM MDT, 26 minutes earlier.

Area forecast discussion, May 22, 3:38 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
338 AM MDT THU MAY 22 2008

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SOME CONVECTION FIRED OFF IN WESTERN NATRONA COUNTY THIS MORNING
UNDER THE INFLUENCE OF JET DYNAMICS. SHOWERS CONTINUE TO MOVE
THROUGH THE CENTRAL BASINS THIS MORNING...AIDED BY DEEPENING
UPSLOPE CONDITIONS. UPPER LEVEL LOW PRESSURE CONTINUES TO DEVELOP
OVER NORTHWESTERN COLORADO AND EASTERN UTAH THIS MORNING...WITH
HIGH PRESSURE REMAINING OVER THE SOUTH CENTRAL CANADIAN PROVINCES.
THIS OMEGA BLOCK WILL KEEP THE AREA OF LOW PRESSURE OFF TO THE
SOUTHWEST TODAY THROUGH FRIDAY. THIS SETUP WILL ALLOW CONTINUED
UPSLOPE PRECIPITATION OVER THE CENTRAL BASINS TODAY THROUGH FRIDAY
AFTERNOON. SNOW LEVELS HAVE FALLEN TO SURFACE LEVEL OVER THE EAST
SLOPES OF THE WIND RIVER MOUNTAINS THIS MORNING...AND UPSLOPE
SNOWFALL IS EXPECTED TO CONTINUE THROUGH TODAY...TAPERING OFF
DURING THE EVENING HOURS. BY THE END OF THE INITIAL SLUG OF
PRECIPITATION...THE EAST SLOPES OF THE WIND RIVER MOUNTAINS WILL
SEE BETWEEN 12 AND 15 INCHES OF NEW SNOWFALL...WHICH WILL IMPACT
BOTH TOGWOTEE PASS AND SOUTH PASS. MEANWHILE...HEAVY RAINFALL IS
EXPECTED OVER THE LOWER ELEVATIONS... THOUGH COOLING TEMPERATURES
THIS MORNING COULD ALLOW A FEW SNOW SHOWERS TO DEVELOP THIS
MORNING BEFORE CONVERTING BACK TO RAINFALL.

HEAVY RAINFALL CONTINUES ACROSS NATRONA AND JOHNSON COUNTIES THIS
MORNING. REPORTS AND MONITORING HAS REVEALED SEVERAL RIVER
LOCATIONS ARE NEAR ACTION STAGE...AND A FLOOD WARNING REMAINS IN
EFFECT FOR PORTIONS OF JOHNSON COUNTY THROUGH THIS MORNING. WITH
SIGNIFICANT RAINFALL OVERNIGHT AND THROUGH THIS MORNING...THE
CHANCES OF SOME MINOR FLOODING WILL BE ELEVATED ACROSS NATRONA AND
JOHNSON COUNTIES. A FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS
UNTIL NOON TODAY. WOULD NOT BE SURPRISED IF THIS WATCH WAS
EXTENDED THROUGH THE AFTERNOON HOURS AS SHOWER ACTIVITY IS
EXPECTED TO CONTINUE OVER THESE LOCATIONS.

MEANWHILE...MODERATE TO HEAVY SNOWFALL WILL ALSO OCCUR OVER THE
EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...ACROSS YELLOWSTONE
NATIONAL PARK...AND THE BIG HORN MOUNTAINS TODAY. THE ABSAROKAS ARE
UNDER THE SAME UPSLOPE INFLUENCE AS THE WIND RIVER MOUNTAINS...AND
ARE ALSO EXPECTED TO SEE BETWEEN 12 AND 15 INCHES OF ACCUMULATION.
YELLOWSTONE AND THE BIG HORN MOUNTAINS WILL SEE SIGNIFICANT
AMOUNTS...WITH THE HIGHER TERRAIN LOCATIONS SEEING VALUES BETWEEN
6 AND 11 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE
HIGHER PEAKS OF THE BIG HORNS. A WINTER STORM WARNING IS IN
EFFECT FOR THE ABSAROKA MOUNTAINS THROUGH MIDNIGHT...WITH A SNOW
ADVISORY FOR YELLOWSTONE AND THE BIG HORNS ALSO UNTIL MIDNIGHT.

FRIDAY WILL SEE THE CONTINUATION OF THIS PATTERN...THOUGH THE AREA
OF LOW PRESSURE WILL SLOWLY MOVE NORTH DURING THE DAY. THIS WILL
BRING ADDITIONAL WRAP AROUND MOISTURE INTO THE STATE FRIDAY
AFTERNOON...WITH MODELS DEMONSTRATING SUB ZERO LIFTED INDEX VALUES
AND STEEPING LAPSE RATES. BECAUSE OF THIS...THE POTENTIAL FOR
THUNDERSTORM ACTIVITY WILL BE PRESENT ON FRIDAY AFTERNOON AND EVENING.

AS THE OMEGA BLOCK WEAKENS ON SATURDAY MORNING...A SECONDARY AREA
OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER WESTERN MONTANA...AND
SLIDE EAST THROUGH THE DAY. THIS WILL KEEP SOME SHOWER ACTIVITY
OVER NORTHERN WYOMING...WITH THE POTENTIAL FOR ISOLATED
THUNDERSTORMS.

.LONG TERM...SUNDAY THROUGH THURSDAY
TROUGH REMAINS OVER THE WEST THROUGH THE MEDIUM RANGE PERIOD AND IS
RE-ENERGIZED AROUND MIDWEEK AS MORE ENERGY POURS IN OFF THE PACIFIC.
ECMWF AND THE GFS ARE IN REASONABLE AGREEMENT WITH THE USUAL DETAILS
DIFFERING. ON SUNDAY...THE ECMWF HAS MORE OF AN INFLUENCE FROM A
NRN SHORTWAVE WHILE THE UPPER TROUGH REMAINS OVER NRN CALIFORNIA.
GENERAL MOIST...DIFFLUENT FLOW IN THE WEST AND AFTERNOON HEATING
SHOULD FIRE PLENTY OF SHOWERS AND THUNDERSTORMS. PATTERN BECOMES
MORE INTERESTING ON MONDAY AS A COLD FRONT SLIDES DOWN EAST OF THE
DIVIDE AND THE TROUGH MOVES INTO IDAHO. COULD BE AN ACTIVE DAY FOR
THUNDERSTORMS IN THE SW HALF OF THE AREA WITH UPSLOPE PCPN EAST OF
THE DIVIDE WITH THUNDERSTORMS OVERRUNNING THE COOL DOME. THIS
FRONT MAY VERY WELL LINGER INTO TUESDAY WITH BEST CHANCE OF
SHOWERS ACROSS THE NORTH AND CENTRAL PORTIONS. TEMPERATURES WILL
LIKELY BE RATHER COOL FOR LATE MAY BEHIND THIS FRONT MONDAY AND
TUESDAY. ON WEDNESDAY...THE NEXT TROUGH IS FORECAST TO MOVE INTO
THE GREAT BASIN WITH THE ECMWF SHOWING AN IMPRESSIVE NEGATIVE
TILT. I HAVE HIT THE WEST WITH SCATTERED POPS BUT THIS MAY VERY
WELL BE UNDERDONE NOT ONLY IN THE WEST BUT EVEN EAST OF THE DIVIDE
IF THIS TREND CONTINUES. THE GFS IS NOT AS BULLISH ON THIS UPPER
LOW WEDNESDAY AND THURSDAY. THE FORECAST IS MORE OF A MIX BETWEEN
THE GFS AND ECMWF THE LATTER TWO DAYS OF THE FORECAST. THE NEXT
CREW CAN SEE THE TRENDS AND ADJUST ACCORDINGLY. EITHER WAY...THIS
MASSIVE LATE MAY TROUGH WILL AFFECT THE WEATHER UP TO ANOTHER
WEEK.

&&

.AVIATION...
WIDESPREAD MVFR TO IFR CONDITIONS WILL OCCUR TODAY THROUGH
TONIGHT AS RAIN AND SNOW MOVE ACROSS THE REGION. LIFR CONDITIONS
WILL BE ENCOUNTERED IN SOME LOCATIONS DUE TO LOW CLOUDS AND
HEAVIER RAIN AND SNOW AREAS. SOME IMPROVEMENT WILL BE NOTED ACROSS
SOUTHERN WY AFTER 00Z FRIDAY.

&&

.FIRE WEATHER...
A STRONG SPRING STORM WILL CONTINUE TO IMPACT THE AREA TODAY.
SIGNIFICANT RAIN AND SNOWFALL WILL OCCUR THROUGH THE AFTERNOON
HOURS. RAINFALLS OF 1 TO 2 INCHES ARE ANTICIPATED OVER THE CENTRAL
AND EASTERN BASINS...WHICH COULD CAUSE MINOR FLOODING OVER JOHNSON
AND NATRONA COUNTIES. THIS SITUATION CONTINUES TO BE CLOSELY
MONITORED. MEANWHILE...THE AREA OF LOW PRESSURE CAUSING THE
MODERATE TO HEAVY RAINFALLS WILL ALSO BRING SIGNIFICANT SNOWFALL
ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS...ALONG WITH
YELLOWSTONE NATIONAL PARK. THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS SHOULD BE MOST IMPACTED THROUGH THIS AFTERNOON...WITH 12
TO 15 INCHES EXPECTED BY THIS EVENING. THE UPSLOPE CONDITIONS WILL
BE SLOWER TO START OVER THE ABSAROKAS...THOUGH 12 TO 15 INCHES OF
SNOWFALL IS EXPECTED BY MIDNIGHT TONIGHT. SHOWER ACTIVITY EXPECTED
TO PERSIST INTO FRIDAY AND SATURDAY...THOUGH THE HEAVIEST
PRECIPITATION AMOUNTS SHOULD FALL BY MIDNIGHT. TEMPERATURES WILL
BE ABLE TO REBOUND SLIGHTLY ON FRIDAY...WITH CONTINUED WARMING
THROUGH SATURDAY. HUMIDITIES WILL STAY ELEVATED TODAY...AND WILL
BEGIN TO LOWER FRIDAY AND SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON MDT TODAY FOR WYZ009>011-020-022.

WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002.

WINTER STORM WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR WYZ015.

SNOW ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR WYZ001-008>009.

&&

SHORT TERM...BRANHAM
LONG TERM...SKRBAC
AVIATION...AR
FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 21, 7:00 PM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
700 PM MDT WED MAY 21 2008

WYZ001>020-022>030-221200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
700 PM MDT WED MAY 21 2008

...FLOOD WARNING FOR SOUTH CENTRAL JOHNSON COUNTY UNTIL 515 AM
THURSDAY MORNING...

...FLOOD WATCH FOR NATRONA COUNTY...AND THE REST OF JOHNSON COUNTY...
INCLUDING EAST SLOPES OF THE BIGHORN MOUNTAINS THROUGH NOON
THURSDAY...

...WINTER STORM WARNING FOR THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS FROM 6 PM THIS EVENING THROUGH 6 PM THURSDAY...

...WINTER STORM WARNING FOR THE ABSAROKA MOUNTAINS FROM 6 PM THIS
EVENING THROUGH 1200 AM MDT FRIDAY...

...SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK FROM 6 PM THIS
EVENING THROUGH 1200 AM MDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN WITH HIGHER ELEVATION SNOW WILL OCCUR OVER MUCH OF
THE REGION TONIGHT. THE HEAVIEST RAIN WILL OCCUR IN NATRONA AND
JOHNSON COUNTIES TONIGHT WITH UP TO AN INCH OF RAIN EXPECTED.
A FEW THUNDERSTORMS WILL OCCUR IN EAST CENTRAL WYOMING UNTIL
MIDNIGHT.

ADDITIONALLY...SNOW LEVELS ACROSS CENTRAL WYOMING WILL DECREASE TO
AROUND 7000 FT THIS EVENING...ALLOWING UPSLOPE SNOWFALL TO DEVELOP
OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS AND OVER THE
ABSAROKA MOUNTAINS. SNOWFALL WILL BE HEAVY AND WET THIS EVENING...
AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TOTAL SNOWFALL OF 12
TO 15 INCHES WILL IMPACT SOUTH PASS AND TOGWOTEE PASS...POTENTIALLY
MAKING TRAVEL HAZARDOUS DUE TO SLICK ROAD CONDITIONS AND LIMITED
VISIBILITIES. IN YELLOWSTONE...6 TO 10 INCHES OF SNOW ARE ALSO
EXPECTED BEGINNING THIS EVENING.  MOTORISTS SHOULD CHECK CURRENT ROAD
AND WEATHER CONDITIONS BEFORE VENTURING OVER THESE PASSES THIS
EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHEAST UPSLOPE FLOW WILL CONTINUE INTO THURSDAY. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE LIKELY BY THURSDAY EVENING. THIS RAINFALL ON
DEEP SNOWPACK IN THE MOUNTAINS WILL INCREASE THE FLOODING THREAT FROM
EXCESSIVE RUNOFF IN THE BIGHORN MOUNTAINS AND CASPER MOUNTAIN. THE
RAIN WILL BEGIN TO DIMINISH THURSDAY.

EASTERLY UPSLOPE FLOW IS EXPECTED TO CONTINUE OVER THE WIND RIVER
MOUNTAINS AND BASIN.  THIS WILL BRING THE POTENTIAL FOR SIGNIFICANT
RAINFALL IN LOWER ELEVATIONS...WITH SNOW IN THE MOUNTAINS.  TWELVE TO
FIFTEEN INCHES OF SNOWFALL IS POSSIBLE IN THE EAST SLOPE OF THE WIND
RIVER MOUNTAINS BY THURSDAY EVENING.  SOUTH PASS AND TOGWOTEE PASS
COULD REMAIN SNOWPACKED AND TREACHEROUS.  THE PRECIPITATION IS
EXPECTED TO DIMINISH THURSDAY AFTERNOON AND EVENING.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND RAINFALL AMOUNTS TODAY
AND TONIGHT...AS WELL AS ANY HAIL SIZES...RAIN AMOUNTS...AND WINDS
OVER 40 MPH. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:21 PM MDTAreal Flood WarningRIWBig Horn10 hr
May 22, 4:04 AM MDTRiver Flood WarningRIWJohnson, Park35 days
May 22, 5:10 AM MDTAreal Flood WarningRIWJohnson12 hr
May 22, 8:12 AM MDTSpecial Weather StatementRIWNatrona63 min
May 22, 9:00 AM MDTAreal Flood WarningRIWBig Horn, Washakie21 hr

Nearby

River Flood Warnings in Wyoming, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.